Alert archive / Virginia / Tornado Warnings in 2011
Tornado Warning 43, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Apr 28, 2011, 3:50 AM EDT for 4 counties in Virginia. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2011, 3:50 AM EDT (07:50 UTC)
- Expired
- Apr 28, 2011, 4:30 AM EDT
- In force
- 40 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties City of Harrisonburg, VA, Page County, VA, Rockingham County, VA, Shenandoah County, VA
The radar
The Sterling radar (KLWX), 117 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 3:56 AM EDT | TORNADO | 2 Ene Pleasant Valley, VA | EF-1 TORNADO. PEAK WINDS 90 MPH. PATH LENGTH 1.8 MILES. PATH WIDTH 150 YARDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 12:41 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 7.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1143 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 14.0
The text
As transmitted, in the capitals the NWS used until 2016.
050
WFUS51 KLWX 280750
TORLWX
VAC139-165-171-660-280830-
/O.NEW.KLWX.TO.W.0043.110428T0750Z-110428T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
350 AM EDT THU APR 28 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* TORNADO WARNING FOR...
CITY OF HARRISONBURG IN WESTERN VIRGINIA...
PAGE COUNTY IN NORTHWEST VIRGINIA...
SHENANDOAH COUNTY IN NORTHWEST VIRGINIA...
ROCKINGHAM COUNTY IN WESTERN VIRGINIA...
* UNTIL 430 AM EDT
* AT 347 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES ALONG A LINE
EXTENDING FROM DALE ENTERPRISE TO 6 MILES SOUTHEAST OF
BRIDGEWATER...MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHENANDOAH VALLEY REGIONAL AIRPORT...
HARRISONBURG...
MASSANUTTEN...
BROADWAY...
TIMBERVILLE...
SHENANDOAH...
STANLEY...
LURAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK AND STAY IN YOUR VEHICLE...OR ABANDON YOUR
VEHICLE AND LAY FLAT IN A LOW SPOT.
THE TORNADOES MAY BE WRAPPED IN RAIN AND HARD TO SEE. DO NOT WAIT TO
SEE OR HEAR THE TORNADOES. TAKE COVER NOW.
TORNADOES AT NIGHT ARE DIFFICULT TO SEE AND CONFIRM. TAKE COVER NOW.
&&
LAT...LON 3877 7869 3867 7843 3847 7846 3834 7858
3828 7883 3833 7896 3848 7900
TIME...MOT...LOC 0750Z 239DEG 39KT 3847 7883 3834 7885
$$
GMS3 follow-up statements
876
WWUS51 KLWX 280804
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
404 AM EDT THU APR 28 2011
VAC139-165-171-660-280830-
/O.CON.KLWX.TO.W.0043.000000T0000Z-110428T0830Z/
CITY OF HARRISONBURG VA-PAGE VA-SHENANDOAH VA-ROCKINGHAM VA-
404 AM EDT THU APR 28 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 AM EDT FOR THE CITY
OF HARRISONBURG...AND ROCKINGHAM...SHENANDOAH AND PAGE COUNTIES...
AT 401 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
TORNADOES. THESE TORNADOES WERE LOCATED ALONG A LINE EXTENDING FROM
TIMBERVILLE TO MASSANUTTEN...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
QUICKSBURG...
SHENANDOAH CAVERNS...
JOLLETT...
SHENANDOAH...
NEWPORT...
INGHAM...
ALMA...
STANLEY...
PINE GROVE...
LEAKSVILLE...
HAMBURG...
LURAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES AT NIGHT ARE DIFFICULT TO SEE AND CONFIRM. TAKE COVER NOW.
TORNADOES IN HILLY OR MOUNTAINOUS TERRAIN ARE ESPECIALLY DANGEROUS
BECAUSE YOU MAY NOT BE ABLE TO SEE OR HEAR THE TORNADO APPROACH. TAKE
COVER NOW.
&&
LAT...LON 3839 7862 3836 7878 3843 7886 3857 7882
3877 7869 3867 7843 3847 7846
TIME...MOT...LOC 0804Z 226DEG 44KT 3861 7868 3847 7871
$$
GMS085
WWUS51 KLWX 280817
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
417 AM EDT THU APR 28 2011
VAC165-171-660-280827-
/O.CAN.KLWX.TO.W.0043.000000T0000Z-110428T0830Z/
CITY OF HARRISONBURG VA-SHENANDOAH VA-ROCKINGHAM VA-
417 AM EDT THU APR 28 2011
...THE TORNADO WARNING IS CANCELLED FOR THE CITY OF HARRISONBURG...
AND ROCKINGHAM AND SHENANDOAH COUNTIES...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE TORNADO WARNING HAS BEEN CANCELLED.
LAT...LON 3845 7856 3849 7862 3853 7867 3862 7862
3871 7856 3867 7843 3847 7846
TIME...MOT...LOC 0817Z 230DEG 52KT 3858 7852
$$
VAC139-280830-
/O.CON.KLWX.TO.W.0043.000000T0000Z-110428T0830Z/
PAGE VA-
417 AM EDT THU APR 28 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 AM EDT FOR PAGE
COUNTY...
AT 413 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR STANLEY...OR 31 MILES WEST OF CULPEPER...
MOVING NORTHEAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
LURAY...
STANLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES AT NIGHT ARE DIFFICULT TO SEE AND CONFIRM. TAKE COVER NOW.
TORNADOES IN HILLY OR MOUNTAINOUS TERRAIN ARE ESPECIALLY DANGEROUS
BECAUSE YOU MAY NOT BE ABLE TO SEE OR HEAR THE TORNADO APPROACH. TAKE
COVER NOW.
&&
LAT...LON 3845 7856 3849 7862 3853 7867 3862 7862
3871 7856 3867 7843 3847 7846
TIME...MOT...LOC 0817Z 230DEG 52KT 3858 7852
$$
GMS675
WWUS51 KLWX 280827
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
427 AM EDT THU APR 28 2011
VAC139-280838-
/O.EXP.KLWX.TO.W.0043.000000T0000Z-110428T0830Z/
PAGE VA-
427 AM EDT THU APR 28 2011
...THE TORNADO WARNING WILL EXPIRE AT 430 AM EDT FOR PAGE COUNTY...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3845 7856 3849 7862 3853 7867 3862 7862
3871 7856 3867 7843 3847 7846
TIME...MOT...LOC 0828Z 230DEG 52KT 3868 7836
$$
GMSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Apr 28, 3:30 AM EDT, 20 minutes earlier.
Area forecast discussion, Apr 28, 3:30 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
330 AM EDT THU APR 28 2011
.SYNOPSIS...
A COLD FRONT OVER EASTERN OHIO WILL CROSS THE MID-ATLANTIC REGION
LATE THIS MORNING AND EARLY THIS AFTERNOON. HIGH PRESSURE BUILDING
IN AT THE END OF THE WEEK WILL BRING DRIER AND COOLER CONDITIONS
THROUGH THE WEEKEND. ANOTHER COLD FRONT MAY IMPACT THE AREA MONDAY
OR TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TOR WATCH ACROSS THE ENTIRE CWA IS IN EFFECT UNTIL 8 AM. PTNLY
DANGEROUS SITUATION WE ARE WATCHING. SPOTTERS/PUBLIC PLS RELAY
REPORTS TO THE NWS/COUNTY EMERGENCY MGRS IF YOU XPRNC DAMAGING WX.
BUFKIT HODOGRAPHS CONTINUE TO SHOW A HIGH HELICITY ENVIRONMENT -
THRU ARND 8 AM IN THE HIGHLANDS TO EARLY AFTERNOON IN THE BAY.
AMAZING KUDOS TO THE MDLS. I WORKED THE XTND DESK LAST THU...AND
WROTE THIS - "LOW PRES WL TRACK SE INTO SRN QUEBEC NEXT THU...ALLOWING
A CD FNT TO PUSH OFF THE E CST." IT DOESN'T ALWAYS WORK THIS
WAY...BUT THIS IS TREMENDOUS - PROGRAMMERS...COMPUTERS...A COLD
FRONT ALMOST EXACTLY A WK IN ADVANCE. WOW.
WE ARE ISSUING SVR/TOR/FFW FOR THE STORMS CURRENTLY FM WASHINGTON
COUNTY TO AUGUSTA. W/ THIS HIGH CAPE/HELICITY ENVIRONMENT AND
THESE STORMS TREMENDOUS HISTORY FOR DAMAGE WE'LL CONTINUE TO KEEP
OUR EYES TO THE RDR THRUT THE MRNG.
FRONT WILL MOVE ONTO THE ERN SHORE BY EARLY AFTN TDA...BRINGING AN
END TO THE SEVERE THREAT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
COLD FRONT WILL MOVE OFF THE COAST WHILE THE UPPER TROUGH WILL
PROGRESS THRU THE AREA...WHICH WILL ENHANCE CLOUD COVER OVER THE CWA
THRU FRI...BUT IT SHOULD STAY DRY ACROSS MOST OF THE AREA. THE
EXCEPTION WILL BE THE WRN SLOPES OF THE ALLEGHENY FRONT AS
CYCLONIC/UPSLOPE FLOW AROUND THE TROUGH WILL PRODUCE SCT SHOWERS.
FRI WILL FEEL MORE LIKE SPRING...WITH HIGHS IN THE 60S ACROSS THE
HIGHLANDS AND NEAR 70F EAST OF THE BLUE RIDGE...AND DEWPOINTS IN THE
30S AND 40S. A TIGHT PRESSURE GRADIENT BETWEEN THE EXITING LOW AND
HIPRES BUILDING IN FROM THE SOUTHEAST WILL PRODUCE BREEZY CONDITIONS
WITH AFTN GUSTS 25 TO 35 MPH.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIPRES DOMINATES THE REGIONAL WX PATTERN THRU MUCH OF THE WEEKEND
BEFORE IT MOVES OFF THE COAST SUN. A NRN STREAM SHORTWAVE TROUGH
WILL TRACK ACROSS THE GREAT LAKES REGION WHILE THE ASSOCIATED COLD
FRONT PUSHES THRU THE MID-ATLANTIC REGION MON/TUE. THERE ARE STILL
TIMING DIFFERENCES AMONG OPERATIONAL MODELS. THIS SYSTEM WILL BRING
CHANCES FOR SHOWERS AND POSSIBLY STORMS DEPENDING ON THE EXACT
TIMING OF FROPA.
&&
.AVIATION /07Z THURSDAY THROUGH MONDAY/...
THROUGH 12Z...THERE REMAINS A RISK OF SVR THUNDERSTORM AFFECTING THE
HUBS. TOR WATCH IS IN EFFECT. STORMS TO THE SW HAVE HAD A VERY
DAMAGING HISTORY...AND EVEN THOUGH WE ARE IN OVRNGT HRS THE
ATMOSPHERE (WHICH SEEMS MORE LK AUG THAN APR) IS PRIMED BTWN CAPE
AND SHEAR. COLD FRONT WL MOVE INTO THE BAY ARND NOON ENDING THE
RISK FOR THUNDERSTORMS AND USHERING IN A WIND SHIFT TO THE
WEST/NORTHWEST.
VFR CONDITIONS THU NGT THRU THE WEEKEND AS HIPRES BUILDS INTO THE
AREA. A TIGHT PRESSURE GRADIENT BETWEEN THE BUILDING HIGH AND
EXITING LOPRES TO OUR NORTH WILL CREATE BREEZY CONDITIONS FRI WITH
GUSTS TO 30 KT POSSSIBLE.
&&
.MARINE...
TOR WATCH FOR THE WATERS THROUGH 8 AM THIS MRNG.
SCA REMAINS IN EFFECT TONIGHT FOR GRADIENT WIND IN SOUTHERLY FLOW.
GRADIENT TIGHTENS THIS MORNING AHEAD OF THE COLD FRONT. GALE WRNG UP
FOR THE LOWER MD BAY/POTOMAC AREA WITH SOLID SCA ELSEWHERE.
ORGANIZED THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS THURSDAY
MORNING-EARLY AFTERNOON AS WELL.
SCA CONTINUES INTO THU EVE FOR THE LOWER HALF OF THE MD CHSPK BAY
AND THE LWR TIDAL POTOMAC. AFTER A BRIEF LULL IN THE WINDSWINDS WILL
RELAX THIS WEEKEND AS HIPRES SETTLES OVER THE AREA. SLY WINDS WILL
INCREASE TO NEAR SCA LVLS AHEAD OF THE NEXT COLD FRONT LATE SUN INTO
MON.
&&
.TIDES/COASTAL FLOODING...
POSITIVE TIDAL ANOMALIES WILL CONTINUE THROUGH AT LEAST THE NEXT
HIGH TIDE CYCLE. ANOMALIES WERE RUNNING 1/2 FT TO 1 FT ABOVE
NORMAL THIS EVENING AND MAY INCREASE A LITTLE THROUGH THE NEXT
CYCLE. SENSITIVE LOCATIONS SUCH AS ANNAPOLIS MAY COME CLOSE TO
MINOR TIDAL FLOODING THRESHOLDS AND WILL NEED TO BE WATCHED
CLOSELY. LATEST FORECAST PUTS ANNAPOLIS AT 2.2 OR 2.3 FT MLLW
WHICH IS JUST BELOW THE THRESHOLD OF 2.4 FT.
&&
.CLIMATE...
RECORD HIGH MIN TEMP RECORDS WERE TIED/BRKN ON WED.
MIN TEMPS
DCA 66 PRVS RECORD 65 1908/1990/1994
BWI 68 PRVS RECORD 68 1915
IAD 68 PRVS RECORD 63 2009
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...FLASH FLOOD WATCH UNTIL 10 AM EDT THIS MORNING FOR MDZ003-501-
502.
VA...FLASH FLOOD WATCH UNTIL 10 AM EDT THIS MORNING FOR VAZ025>028-
503-504.
WV...FLASH FLOOD WATCH UNTIL 10 AM EDT THIS MORNING FOR WVZ050>052-
055-501>506.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
ANZ530>532-535-536-538>540-542.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ533-541.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
ANZ534-537-543.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT EDT
TONIGHT FOR ANZ534-537-543.
GALE WARNING FROM 6 AM THIS MORNING TO 6 PM EDT THIS EVENING
FOR ANZ534-537-543.
&&
PRODUCTS...WOODY!Hazardous weather outlook, Apr 28, 1:00 AM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 100 AM EDT THU APR 28 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 281000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 100 AM EDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 8 AM. ANY STORMS THAT DEVELOP OVERNIGHT WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS...LARGE HAIL AND A TORNADOES. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT FOR THE MARYLAND CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER. TIDAL DEPARTURES WILL INCREASE TODAY AS SOUTHERLY FLOW STRENGTHENS TODAY. WATER LEVELS MAY APPROACH THRESHOLDS FOR MINOR COASTAL FLOODING LATE TONIGHT FOR LOW-LYING AREAS ALONG THE TIDAL POTOMAC RIVER AND THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY. .DAYS TWO THROUGH SEVEN...TODAY THROUGH WEDNESDAY MINOR COASTAL FLOODING IS POSSIBLE THURSDAY ALONG THE TIDAL POTOMAC RIVER AND THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. STORMS ALSO MAY PRODUCE VERY HEAVY RAINFALL THAT COULD LEAD TO LOCALIZED FLASH FLOODING. A GALE WARNING IS IN EFFECT TODAY FOR THE MARYLAND CHESAPEAKE BAY FROM DRUM POINT TO SMITH POINT...AND FOR THE TIDAL POTOMAC RIVER FROM COBB ISLAND TO SMITH POINT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. THE SMALL CRAFT ADVISORY CONTINUES THURSDAY EVENING FOR THE LOWER TIDAL POTOMAC RIVER AND THE MARYLAND CHESAPEAKE BAY SOUTH OF NORTH BEACH. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR THE WATERS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN EFFECT. PLEASE REPORT ANY STORM INFORMATION TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-281000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 100 AM EDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT FOR THE OUTLOOK AREA UNTIL 8 AM. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND TORNADOES. SOME STORMS ALSO COULD PRODUCE HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT LATE TONIGHT FOR THE POTOMAC HIGHLANDS...NORTHERN AND CENTRAL SHENANDOAH VALLEY...NORTH-CENTRAL MARYLAND AND THE EASTERN WEST VIRGINIA PANHANDLE. PLEASE REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...TODAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING FOR COUNTIES ALONG AND EAST OF THE BLUE RIDGE MOUNTAINS. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. SOME COULD PRODUCE HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING. A WIND ADVISORY MAY BE NEEDED FOR THE RIDGE TOPS OF THE POTOMAC AND ALLEGHENY HIGHLANDS TODAY FOR STRONG WINDS BEHIND THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN EFFECT. PLEASE REPORT ANY STORM INFORMATION TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Apr 28, 3:19 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
319 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 AM TSTM WND DMG 2 S YANKEETOWN 38.65N 78.95W
04/28/2011 ROCKINGHAM VA 911 CALL CENTER
LARGE TREE DOWN AND POWER LINES DOWN IN THE 15000 AND
16000 BLOCK OF LITTLE DRY RIVER ROAD NEAR FULKS RUN...
VA
&&
EVENT NUMBER LWX1100541
KLWLocal storm report, Apr 28, 3:23 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
323 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 AM TSTM WND GST 1 WSW STRASBURG 38.98N 78.37W
04/28/2011 M58 MPH SHENANDOAH VA MESONET
&&
EVENT NUMBER LWX1100542
SBKLocal storm report, Apr 28, 3:25 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
325 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 AM TSTM WND DMG 2 S WARDENSVILLE 39.05N 78.59W
04/28/2011 HARDY WV 911 CALL CENTER
TREES DOWN AT WAITES RUN. MUCH OF WARDENSVILLE W O
POWER.
&&
EVENT NUMBER LWX1100543
WOODY!Local storm report, Apr 28, 3:31 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
331 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD AUGUSTA 39.30N 78.64W
04/28/2011 HAMPSHIRE WV TRAINED SPOTTER
ROUTE 50 CLOSED DUE TO FLASH FLOODING IN AUGUSTA.
&&
EVENT NUMBER LWX1100545
SBKLocal storm report, Apr 28, 3:37 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
337 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM TSTM WND DMG 1 SSE WAPOCOMO 39.38N 78.73W
04/28/2011 HAMPSHIRE WV 911 CALL CENTER
TREE DOWN ON WHISPER VALLEY ROAD
&&
EVENT NUMBER LWX1100546
WOODY!Local storm report, Apr 28, 3:45 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
345 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 AM TORNADO 2 SSE ORKNEY SPRINGS 38.76N 78.80W
04/28/2011 SHENANDOAH VA 911 CALL CENTER
TREES DOWN AND STRUCTURAL DAMAGE TO HOUSE.
&&
EVENT NUMBER LWX1100547
LEEThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:02 PM EDT | Special Weather Statement | LWX | Fauquier, Loudoun | 28 min |
| Apr 27, 8:12 PM EDT | Severe Thunderstorm Warning | LWX | Orange, Spotsylvania | 28 min |
| Apr 27, 8:19 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Loudoun, Prince William | 36 min |
| Apr 27, 8:20 PM EDT | Tornado Warning | LWX | Albemarle, City of Charlottesville | 25 min |
| Apr 27, 8:28 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Fauquier, Loudoun, Warren | 19 min |
| Apr 27, 8:30 PM EDT | Tornado Warning | LWX | Orange, Spotsylvania | 30 min |
| Apr 27, 8:51 PM EDT | Special Weather Statement | LWX | Greene, Madison | 24 min |
| Apr 27, 9:24 PM EDT | Tornado Warning | LWX | Culpeper, Fauquier, Orange, Spotsylvania, Stafford | 18 min |
| Apr 27, 9:40 PM EDT | Tornado Warning | LWX | Culpeper, Madison, Orange | 35 min |
| Apr 27, 10:00 PM EDT | Tornado Warning | LWX | Culpeper, Fauquier | 30 min |
| Apr 27, 10:28 PM EDT | Tornado Warning | LWX | Fauquier, Prince William, City of Manassas, City of Manassas Park | 47 min |
| Apr 27, 10:39 PM EDT | Special Weather Statement | LWX | Highland | 111 min |
| Apr 28, 12:04 AM EDT | Severe Thunderstorm Warning | LWX | Highland | 71 min |
| Apr 28, 12:05 AM EDT | Flash Flood Warning | LWX | Highland | 5 hr |
| Apr 28, 1:09 AM EDT | Severe Thunderstorm Warning | LWX | Augusta, Highland, Rockingham | 66 min |
| Apr 28, 1:29 AM EDT | Severe Thunderstorm Warning | LWX | Frederick | 35 min |
| Apr 28, 1:33 AM EDT | Flash Flood Warning | LWX | Rockingham, Shenandoah | 4 hr |
| Apr 28, 2:07 AM EDT | Tornado Warning | LWX | Augusta, City of Staunton | 42 min |
| Apr 28, 2:10 AM EDT | Severe Thunderstorm Warning | LWX | Frederick, Page, Rockingham, Shenandoah, Warren | 65 min |
| Apr 28, 2:24 AM EDT | Tornado Warning | LWX | Shenandoah | 25 min |
| Apr 28, 2:53 AM EDT | Tornado Warning | LWX | Page, Rockingham, Shenandoah, City of Harrisonburg | 36 min |
| Apr 28, 2:59 AM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Loudoun, Warren, City of Winchester | 62 min |
| Apr 28, 3:04 AM EDT | Flash Flood Warning | LWX | Clarke, Frederick, Page, Rockingham, Shenandoah, Warren and 1 more | 7 hr |
| Apr 28, 3:09 AM EDT | Special Weather Statement | LWX | Augusta | 36 min |
| Apr 28, 3:19 AM EDT | Tornado Warning | LWX | Augusta, City of Staunton | 41 min |
| Apr 28, 3:23 AM EDT | Tornado Warning | LWX | Clarke, Frederick, Page, Shenandoah, Warren | 39 min |
| Apr 28, 3:54 AM EDT | Tornado Warning | LWX | Clarke, Frederick, City of Winchester | 34 min |
| Apr 28, 4:26 AM EDT | Tornado Warning | LWX | Fauquier, Page, Rappahannock, Warren | 23 min |
| Apr 28, 4:32 AM EDT | Special Weather Statement | LWX | Albemarle, Greene, Nelson, City of Charlottesville, City of Waynesboro | 28 min |
| Apr 28, 4:44 AM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Culpeper, Greene, Madison, Orange, Rappahannock and 1 more | 46 min |
| Apr 28, 5:09 AM EDT | Special Weather Statement | LWX | Loudoun | 51 min |
| Apr 28, 5:35 AM EDT | Tornado Warning | LWX | Loudoun | 26 min |
| Apr 28, 5:50 AM EDT | Tornado Warning | LWX | Culpeper, Fauquier, Prince William, Rappahannock | 40 min |
| Apr 28, 6:05 AM EDT | Special Marine Warning | LWX | 55 min | |
| Apr 28, 6:37 AM EDT | Tornado Warning | LWX | Loudoun | 38 min |
| Apr 28, 7:27 AM EDT | Flash Flood Warning | LWX | Loudoun | 5 hr |
| Apr 28, 8:01 AM EDT | Flash Flood Warning | LWX | Clarke, Loudoun | 119 min |
| Apr 28, 8:45 AM EDT | Areal Flood Warning | LWX | Albemarle, Clarke, Culpeper, Fauquier, Greene, Loudoun and 3 more | 6 hr |
| Apr 28, 9:39 AM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Loudoun | 36 min |
| Apr 28, 9:45 AM EDT | Flash Flood Warning | LWX | Fairfax, Fauquier, Loudoun, Prince William | 101 min |
| Apr 28, 9:58 AM EDT | Areal Flood Warning | LWX | Loudoun | 3 hr |
| Apr 28, 10:03 AM EDT | Severe Thunderstorm Warning | LWX | King George, Spotsylvania, Stafford, City of Fredericksburg | 42 min |
| Apr 28, 10:06 AM EDT | Special Marine Warning | LWX | 84 min | |
| Apr 28, 10:16 AM EDT | Special Marine Warning | LWX | 59 min | |
| Apr 28, 10:38 AM EDT | Severe Thunderstorm Warning | LWX | King George | 52 min |
| Apr 28, 10:59 AM EDT | Special Marine Warning | LWX | 81 min | |
| Apr 28, 11:38 AM EDT | Coastal Flood Advisory | LWX | Arlington, Fairfax, King George, Stafford, City of Alexandria, City of Fairfax and 1 more | 7 hr |
| Apr 28, 3:34 PM EDT | Small Craft Advisory | LWX | 37 hr | |
| Apr 28, 4:07 PM EDT | Special Marine Warning | LWX | 53 min | |
| Apr 28, 4:15 PM EDT | Special Marine Warning | LWX | 60 min | |
| Apr 28, 4:51 PM EDT | Special Marine Warning | LWX | 36 min |
Nearby
Tornado Warnings in Virginia, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.